Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    coming off Prednisone
    avatar
    Blakelyjoe posted:
    I have been on Prednisone and just tapered off . I feel like I was tossed off of a moving bus . I hurt to be touched . I have swelling so bad that I can bearly bend my fingers . fog and fatige . I 'm a mess is this normal coming off Prednisone ?
    Reply
     
    avatar
    mommawithlupus87 responded:
    Cant answer for other people but for me YES. I have the same trobles as you are having I get a feaver ( while Im on it I gain weight like crazy as well )
    They may have taken you off too fast when i get off i have to go as low as 5 mg cut in half and every other day it takes me a ver long time to taper off of it with minimal side effects do they have you on anything else ? Im taking imuran now and it helps its not like prednisone but helps
     
    avatar
    obxcats replied to mommawithlupus87's response:
    I started on 20 mg prednisone daily after 3 months went to 10 mg daily, then 3 more months went to 5 mg, down to 3 mg next month and 2 mg next month and the last month was 1 mg dose. Now im off prednisone all together. There are times when i still hurt badly but not constantly like it was to start. The prednisone does help but can do quite a bit of damage to your body over time. I have a stand by supply for the worse times but rarely use them as i don't want to shorten my life any more than it already is.
    Hang in there and do the best you can do, Maybe you can ask your doctor for a stand by script so you can get them when things are at there worse.
     
    avatar
    lupylisa44 replied to obxcats's response:
    Talk to your doctor, you may need to taper more slowly!

    Lupylisa
    With love, with patience and with faith, we'll make our way.


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Vitamin DExpert
    Lupus patients are rightfully told to avoid the sun since it can flare the disease. But guess what... by doing so you are setting yourself ... More
    Was this Helpful?
    94 of 124 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.